Alert archive / California / Wind Advisories in 2009

Wind Advisory 15, NWS Phoenix, AZ

June 9, 2009

NWS Phoenix, AZ issued this wind advisory at Jun 9, 2009, 7:06 PM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2009, 7:06 PM PDT (02:06 UTC)
Expired
Jun 9, 2009, 10:27 PM PDT
In force
3 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 100206
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
706 PM MST TUE JUN 9 2009


CAZ033-100600-
/O.NEW.KPSR.WI.Y.0015.090610T0206Z-090610T0600Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
706 PM PDT TUE JUN 9 2009

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
FOR IMPERIAL COUNTY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS
EVENING.

A WEATHER SYSTEM PASSING THROUGH THE DESERT SOUTHWEST HAS LED TO
STRONG GUSTY WEST WINDS THIS EVENING IN THE IMPERIAL AREA. SOUTHWEST
TO WEST WINDS FROM 20 TO 30 MPH...GUSTING TO AROUND 40 MPH...CAN BE
EXPECTED THROUGH THE LATE EVENING HOURS TONIGHT. THE STRONGEST WINDS
WILL AFFECT THE COMMUNITIES OF IMPERIAL AND EL CENTRO. SOME BLOWING
DUST AND SAND MAY OCCUR WITH THE STRONGER WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

CB
1 follow-up statement
000 
WWUS75 KPSR 100527
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1027 PM MST TUE JUN 9 2009


CAZ033-100630-
/O.CAN.KPSR.WI.Y.0015.000000T0000Z-090610T0600Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
1027 PM PDT TUE JUN 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY FOR IMPERIAL COUNTY. SOUTHWEST TO WEST WINDS HAVE TAPERED
OFF ACROSS IMPERIAL COUNTY SINCE 9 PM AND WERE WELL BELOW ADVISORY
LEVELS AS OF 10 PM. AS A RESULT...THE WIND ADVISORY HAS BEEN
CANCELLED. GUSTY WEST WINDS TO 30 MPH ARE STILL POSSIBLE THROUGH
MIDNIGHT TONIGHT.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

CB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 9, 4:35 PM PDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 9, 4:35 PM PDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
435 PM MST TUE JUN 9 2009

.UPDATE...
UPDATED AVIATION DISCUSSION

&&

.SYNOPSIS...
A SERIES OF PACIFIC LOW PRESSURE SYSTEMS WILL CONTINUE TO MOVE INTO
THE WESTERN STATES THIS WEEK. ONE STRONGER SYSTEM WILL MOVE INTO THE
REGION...PROVIDING A SLIGHT CHANCE OF SHOWERS ACROSS SOUTH CENTRAL
ARIZONA TONIGHT. ADDITIONAL PACIFIC LOW PRESSURE SYSTEMS WILL MOVE
TO THE NORTH OF THE AREA WEDNESDAY THROUGH SUNDAY...RESULTING IN
PARTLY CLOUDY SKIES...DRY WEATHER...WITH COOLER THAN NORMAL
TEMPERATURES.

&&

.DISCUSSION...
VORT LOBE ACROSS SW AZ HAS LIFTED NORTH...PROVIDING THE NECESSARY
LIFT FOR CONVECTION WELL NORTH OF THE FORECAST AREA. ATTENTION NOW
TURNS UPSTREAM...ACROSS NORTHERN BAJA WHERE WV IMAGERY SHOWS THAT
MOISTURE HAS DEEPENED. LATEST NAM-WRF HAS INITIALIZED THIS MOISTURE
WELL AND DEPICTS A WIDESPREAD AREA OF DIVERGENCE ASSOCIATED WITH A
JET STREAK MOVING THROUGH NORTHERN SONORA. UVM ON THE SYNOPTIC
SCALE WILL BE ABLE TO TAP INTO ANTECEDENT INSTABILITY FROM THE WARM
TEMPERATURES THIS AFTERNOON. POTENTIAL CERTAINLY EXISTS FOR ISOLATED
SHOWERS AND THUNDERSTORMS...THOUGH THE SOUTHWESTERLY FLOW AGAIN
POINTS TO THE HIGHER TERRAIN...MAINLY EAST OF PHOENIX. BIGGEST
CHANGE TO THE OVERNIGHT FORECAST WAS TO INCREASE POPS AS THE TROUGH
AXIS SLIDES EAST ACROSS SOUTH-CENTRAL AZ. INVERTED-V SOUNDINGS
SUGGEST THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG
WINDS AND POSSIBLY SOME SMALL HAIL AS WELL.

EXTENDED...MODELS IN GENERALLY GOOD AGREEMENT THAT A SLOW-MOVING
TROUGH WILL PERSIST ALONG THE WEST COAST...RESULTING IN A DRY SWLY
FLOW ACROSS THE REGION. CONFIDENCE IS HIGH THAT TEMPS WILL REMAIN
BELOW NORMAL WITH POPS NEAR ZERO.

&&

.AVIATION...
PHX AREA...
AREAS OF SCT/BKN MID AND HIGH CLOUDS CONTINUE OVER SOUTH-CENTRAL AZ
THIS AFTERNOON...ASSOCD WITH SHORTWAVE APPROACHING FROM THE
SOUTHWEST. BASES GENLY AOA 12K FEET. RADAR ALSO SHOWING SOME SHOWERS
STARTING TO DEVELOP MAINLY FROM MARICOPA COUNTY AND AREAS EAST...BUT
MOST/ALL OF THIS IS EVAPORATING IN THE RATHER DRY SUB-CLOUD LAYER.
EXPECT CURRENT TRENDS TO CONTINUE INTO THE EVENING...WITH GUSTY
WINDS FROM THE SOUTHWEST...UP TO 25KTS AT TIMES. POSSIBILITY EXISTS
FOR AN ISOLATED THUNDERSTORM LATER THIS AFTERNOON OR THIS
EVENING...BUT MOST LIKELY IT WOULD BE OVER HIGHER TERRAIN EAST OF
THE GREATER PHOENIX AREA. CLOUDS/WINDS/SHOWERS WILL BEGIN TO SUBSIDE
AFTER 03-06Z...AND SURFACE WINDS SHOULD TEND BACK TOWARDS THE
SOUTHEAST LESS THAN 10KT BY 08Z OR SO.

SE CA/SW AZ...
SCT/BKN MID AND HIGH CLOUDS EXPECTED THROUGH THIS EVENING AS A
SHORTWAVE MOVES THROUGH. MOST OF THE MOISTURE WITH THIS SYSTEM IS
WELL EAST SO NOT EXPECTING ANY PRECIP. GUSTY SOUTHWEST TO WEST WINDS
WILL CONTINUE INTO THE EVEING HOURS ESPECIALLY FOR KIPL WHERE PEAK
GUSTS TO 25KT OR GREATER ARE POSSIBLE. WINDS WILL WEAKEN TOWARD 12Z
WITH SIMILAR WIND PATTERNS FOR WEDNESDAY. SKIES TO CLEAR AFTER 06Z
TONIGHT...WITH SCT MAINLY HIGH CLOUDS OR EVEN CLEAR SKIES EXPECTED
FOR MOST OF WEDNESDAY.

VFR CONDITIONS EXPECTED ALL AIRFIELDS NEXT 24 HOURS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH TUESDAY...
PARTLY CLOUDY SKIES AND A BIT WARMER WEATHER WILL PREVAIL THURSDAY
THROUGH THE BEGINNING OF NEXT WEEK AS HIGHER PRESSURE ALOFT SLOWLY
BUILDS ACROSS THE AREA. THE NORMAL DOWNSLOPE/UPSLOPE DIURNAL WIND
PATTERN IS ANTICIPATED...WITH SOME LOCALIZED AFTERNOON GUSTS TO 20
MPH POSSIBLE MAINLY FROM THE SOUTHWEST. ALSO...MINIMUM RELATIVE
HUMIDITIES WILL FALL BELOW 15 PERCENT AT MOST DESERT LOCATIONS EACH
AFTERNOON...WITH SLIGHTLY HIGHER VALUES IN THE MOUNTAINS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH
AVIATION...CB
FIRE WEATHER...PADDOCK
Hazardous weather outlook, Jun 9, 6:00 AM PDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
600 AM MST TUE JUN 9 2009

AZZ024-100100-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
600 AM MST TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS IS FORECAST THIS AFTERNOON AND EVENING.
INCREASING ATMOSPHERIC WIND SHEAR COULD RESULT IN ORGANIZING
THUNDERSTORMS WITH POTENTIAL FOR SMALL HAIL AND STRONG GUSTS TO
PERHAPS 45 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THE MOMENT.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.